MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER TORQVUE DELIVERY SYSTEM; CATHETER, PERCUTANEOUS

ABBOTT MEDICAL AMPLATZER TORQVUE DELIVERY SYSTEM; CATHETER, PERCUTANEOUS
Model Number 9-ITV09F45/80
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Arrhythmia (1721); Cardiac Tamponade (2226); Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 06/04/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
The results/method and conclusion codes along with investigation results will be provided in a subsequent submission.
 
Event or Problem Description
It was reported that a 14mm amplatzer muscular ventricular septal defect (vsd occluder was selected for implant using a 9f amplatzer torqvue delivery system for a high risk, post myocardial infraction (mi) vsd closure on (b)(6) 2021.The (b)(6) year old patient had a vsd that was measured via computerized tomography (ct), transesophageal echocardiogram (tee), and left ventricular (lv) angiography.The defect measurement was about 10-11mm.The delivery system was placed in the internal jugular (ij) access site.Prior to deployment, a small pericardial effusion and a drop in the patient's pressures were observed on echocardiogram (echo).The device was attempted to be placed, however was deemed too small.The patient developed tamponade and the occluder was re-sheathed and removed from the patient.Pericardiocentesis was performed.It was believed that the pericardial effusion occurred while gaining access and crossing the defect.The patient's rhythm changed and became unstable.It was noted that the patient was shocked several times.An 18mm amplatzer post-infarct muscular vsd occluder was then attempted to be implanted using the same delivery system and placed appropriately within the defect; confirmed by tee.The patient continued to code for one hour and was declared deceased.The 18mm device was never released from the cable and not implanted.It was noted that the physician did not believe death was related to the vsd devices, instead suspected tamponade was caused by cardiac perforation prior to device deployment.No additional information was provided.
 
Additional Manufacturer Narrative
An event of pericardial effusion, drop in "pressures", tamponade, arrhythmia, and patient death was reported.A more comprehensive assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.

Brand Name
AMPLATZER TORQVUE DELIVERY SYSTEM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane north
plymouth MN 55442
MDR Report Key12088476
Report Number2135147-2021-00266
Device Sequence Number19923227
Product Code DQY
UDI-Device Identifier00811806010861
UDI-Public00811806010861
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K072313
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model Number9-ITV09F45/80
Device Catalogue Number9-ITV09F45/80
Device Lot Number7655678
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/04/2021
Supplement Date Received by Manufacturer06/30/2021
Initial Report FDA Received Date06/29/2021
Supplement Report FDA Received Date07/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age89 YR